Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: The lowering Nardil after remission myth (+oth Questionmark

Posted by 4WD on July 17, 2008, at 0:23:40

In reply to Re: The lowering Nardil after remission myth (+oth, posted by Questionmark on July 16, 2008, at 0:14:04

Thank you for the good thoughts. There are really two issues I have to deal with and I'd appreciate those good thoughts and prayers. First, of course is the surgery itself. (That it go well and relieve the pain. Supposedly this procedure has about a 90% success rate and my doctor said he has done a few hundred of them so I'm not too awfully nervous about it. I'll be actually glad to get there and get it done.)

Actually, the other issue worries me more. I've been on narcotic pain medication for over six weeks now and after the surgery, assuming all goes well, I'll be coming off pain meds. I am a former opiate abuser and I'll admit I have really enjoyed my pain meds. But I have built up such a tolerance to them (high tolerance to begin with because of the prior years of abuse)that it is going to be really hard to stop taking them. I haven't taken them when I wasn't in pain more than a couple of times in the past six weeks but I am terribly afraid that when I go off them I am going to have a terrible spell of depression and generally feel awful during withdrawal. I'm also scared that they will want me to taper off the meds and I won't be able to taper - I'll take them whether I need them or not if I have them in my possession. So I'm thinking maybe the best thing to do is quit them cold turkey so I don't have the temptation to abuse them. But then we get into the "will I be able to take them properly? Probably not."

So please pray for me and send me good thoughts that I will have the strength to get off this med. (I'm taking 50-70mg a day of Percocet right now. What is amazing is that even that extremely high dose doesn't get rid of the pain at all. It just makes it tolerable).

Anyway thanks for you post.

Marsha

> Oh my goodness, i am so sorry to hear that. I hope everything is fine after the surgery.
> And yeah, it's amazing how many people in the medical field haven't even heard of or don't know what Nardil or an MAOI is. Amazing and quite aggravating too.
> But good luck to you. I wish you the best.
>
>
> > > Marsha thank heavens you posted was worried about you . Now do you have to discontinue the nardil for surgery? Love Phillipa
> >
> >
> > I have sent you a couple of mails with more details but I am doing fairly okay. I don't have to discontinue the Nardil for surgery, just can't take any anti inflammatories. I will tell them again about being on Nardil but last time I was in the hospital none of the meds they gave me had any bad interaction with the Nardil so I guess it will be the same meds this time so probably no problems. If there is a problem, I will be in the right place to deal with it - the hospital.
> >
> > The doctors and nurses hardly seem to have heard of Nardil. I have to keep telling them it's an MAOI and causes low blood pressure spells and BP fluctuations. But I think things will work out fine. I'm just so relieved to have the surgery scheduled - I can't stand this pain any longer.
> >
> > Love,
> > marsha
> >


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:4WD thread:823866
URL: http://www.dr-bob.org/babble/20080706/msgs/840100.html